Drought, Choctaw
- When
- October 1, 12:00 AM CST to October 20, 12:00 AM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Rainfall during the first couple weeks of October 2015 was light and scattered, resulting in amounts generally less than half an inch across the region through mid-month. These conditions resulted in worsening drought conditions across southeastern Oklahoma, with portions of Choctaw and Pushmataha Counties going into extreme drought (D3).
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Rainfall during the first couple weeks of October 2015 was light and scattered, resulting in amounts generally less than half an inch across the region through mid-month. These conditions resulted in worsening drought conditions across southeastern Oklahoma, with portions of Choctaw and Pushmataha Counties going into extreme drought (D3). Several widespread, heavy rain events occurred during the second half of the month, particularly across southeastern Oklahoma. Four to six inches of rain occurred across much of the area affected by the flash drought. This rainfall improved the drought in those areas into the moderate category (D1). Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 30, 10:51 PM CST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1151 PM CDT WED SEP 30 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. IFR/LIFR VSBYS at KFYV and KBVO for the first part of the taf period. Have included tempo groups at the several of the remaining AR TAF sites. Otherwise...vfr conditions can be expected through much of the TAF period. && .PREV DISCUSSION... /ISSUED 926 PM CDT WED SEP 30 2015/ ..UPDATE... DISCUSSION... Skies have mostly cleared and drier air is expected to gradually filter southward overnight which is in line with the forecast temps. Update will simply adjust for observed trends. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 PM CDT WED SEP 30 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011045- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 PM CDT WED SEP 30 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN ON SATURDAY WEST OF HIGHWAY 75...WITH DRY WEATHER PREVAILING FOR THE REMAINDER OF EASTERN OKLAHOMA AND ALL OF NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, October 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602674, 602675.